MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-030
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2022, a 30mm amplatzer septal occluder was selected for procedure.It was noted during procedure that the amplatzer septal occluder exhibited a deformation when being deployed.The decision was made to recapture the amplatzer septal occluder.
 
Additional Manufacturer Narrative
An event of device deformity was reported.The device was returned to abbott for investigation and the device met functional specifications when analyzed under non-physiological conditions.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all defined manufacturing specifications.Per the instructions for use, the minimum recommended size delivery system for use with a 30mm septal occluder is an 10fr.A 12fr sheath was used to deliver the device, which could have contributed to the deformed deployment noted, as use of a larger sheath may influence deformations of the device.There is no indication of a product quality issue with regards to manufacture, design, or labeling.
 
Event or Problem Description
It was reported that on 09 august 2022, a 30mm amplatzer septal occluder was selected for procedure.It was noted during procedure that the amplatzer septal occluder exhibited a deformation when being deployed.The decision was made to recapture the amplatzer septal occluder.Subsequent to the previously filed report, additional information was received that, it was confirmed via fluoroscopy emanation that the amplatzer septal occluder exhibited a cobra deformation when being deployed.There was no angulation or kink noted in the delivery system.The delivery system used was a 12f non-abbott delivery sheath, of which the inner diameter is unknown.The original occluder was never released from the delivery cable and did not interact with any cardiac structures during deployment.No replacement device was implanted and the procedure was aborted.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure and no adverse patient effects reported.The patient was stable at the time of report.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key15341115
Report Number2135147-2022-00979
Device Sequence Number14584946
Product Code MLV
UDI-Device Identifier05415067019332
UDI-Public05415067019332
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model Number9-ASD-030
Device Catalogue Number9-ASD-030
Device Lot Number6658599
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/09/2022
Supplement Date Received by Manufacturer11/11/2022
Initial Report FDA Received Date09/01/2022
Supplement Report FDA Received Date11/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/22/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown